All Title Author
Keywords Abstract


Adverse Drug Reactions in Patients on Second Line Anti-Tubercular Drugs for Drug Resistant Tuberculosis in Rural Tertiary Care Hospital in North India

DOI: 10.4236/jtr.2018.63019, PP. 207-214

Keywords: Drug Resistant Tuberculosis, ADR: Second line Anti-Tubercular Drugs

Full-Text   Cite this paper   Add to My Lib

Abstract:

Introduction: The adverse drug events (ADEs) to second-line anti-TB drugs are one of the major reasons for the patients default on treatment. A general awareness of various adverse drug events (ADE) and their management is essential for the effective management of tuberculosis. Identification of adverse drug reaction profile of patients can be useful for the early detection, management and prevention of adverse drug events. Material and methods: It was a prospective observational study conducted after approved Institutional Ethics Committee. A total of 104 drug resistant tuberculosis patients registered from 1st November 2012 to 31st October 2013 started with second line anti-tubercular drugs under PMDT-RNCP after taking written informed consent. Adverse drug reaction during treatment recorded and assessed by Hart wig and WHO scale. Results: 87% patients experienced adverse drug reactions. Total 346 ADR were reported. Most common were gastritis (65%) and arthralgia (60.6%), others were nausea (35.6%), vomiting (32.7%), hyperuricemia (30.8%), giddiness (27%), anorexia (17.3), generalized weakness (15.4), insomnia (10.6%), psychosis (8.6%), hearing impairment (6.7%), hypersensitivity reaction (5.8%), peripheral neuropathy (4.8%), visual disturbance (3.8%), nephrotoxicity (2.9%), forgetfulness (2.9%), gynaecomastia (1.9%), hypothyroidism (1%), seizure (1%), and thrombocytopenia (1%). Conclusion: Majority of patients experienced wide range adverse drug reactions. Most of patients faced the problem within 2 - 3 months of initiation of treatment and managed by symptomatic. Early identification, prompt management and standardized reporting adverse drug reactions at all the level of healthcare are needed.

References

[1]  Devi, S., Ramchandran, R. and Santha, S. (1997) Adverse Reaction to Anti Tuberculosis Drugs and Their Management. Bulletin, 4, 1-4.
[2]  Central TB Division (CTD), Directorate General of Health services, Ministry of Health and Family Welfare, Government of India (2012) Programmatic Management of Drug Resistant TB (PMDT) Guidelines. CTD, New Delhi.
[3]  Paramasivan, C.N. and Venkataraman, P. (2004) Drug Resistance in Tuberculosis in India. Indian Journal of Medical Research, 120, 377-386.
[4]  Bhatt, G., Vyas, S. and Trivedi, K. (2012) An Epidemiological Study of Multi Drug Resistant Tuberculosis. Indian Journal of Tuberculosis, 59, 18-27.
[5]  Joseph, P., Rao. V.B., Mohan, N.S., Fredrick, J.S., Ramachandran, R., Raman, B., et al. (2011) Outcome of Standardized Treatment for Patients with MDR-TB. Indian Journal of Medical Research, 133, 529-534.
[6]  Bloss, E., Kuksal, L., Holtz, T.H., Riekstina, V., Skripconoka, V., Kammerer, S., et al. (2010) Adverse Events related to Multidrug-Resistant Tuberculosis Treatment. International Journal of Tuberculosis and Lung Disease, 14, 275-281.
[7]  Shin, S.S., Pasechnikov, A.D., Gelmanova, I.Y., Peremitin, G.G., Strelis, A.K., Mishustin, S., et al. (2007) Adverse Reactions among Patients Being Treated for MDR-TB. International Journal of Tuberculosis and Lung Disease, 11, 1314-1320.
[8]  Thomas, A., Ramachandran, R., Rehaman, F., Jaggarajamma, K., Santha, T., Selvakumar, N., et al. (2007) Management of Multi Drug Resistance Tuberculosis in the Field. Indian Journal of Tuberculosis, 54, 117-124.
[9]  Törün, T., Güngör, G., Ozmen, I., Bölükbasi, Y., Maden, E., Biçakçi, B., et al. (2005) Side Effects Associated with the Treatment of Multidrug-Resistant Tuberculosis. International Journal of Tuberculosis and Lung Disease, 9, 1373-1377.
[10]  Safwat, T.M., Elmasry, A.A. and Mohamed, A.K.M. (2011) Prevalence of Multi-Drug Resistant Tuberculosis. Egyptian Journal of Bronchology, 5, 124-129.
[11]  Nathanson, E., Gupta, R., Huamani, P., Leimane, V., Pasechnikov, A.D., Tupasi, T.E., et al. (2004) Adverse Events in the Treatment of Multidrug—Resistant Tuberculosis. The International Journal of Tuberculosis and Lung Disease, 8, 1382-1384.
[12]  Jain, K., Desai, M. and Dikshi, R.K. (2014) Treatment Outcome of Standardized Regimen in Patients with Multidrug Resistant Tuberculosis. Journal of Pharmacology & Pharmacotherapeutics, 5, 145-149.
https://doi.org/10.4103/0976-500X.130062
[13]  Akshata, J.S., Chakrabarthy1, A., Swapna, R., Buggi, S. and Somashekar, M. (2015) Adverse Drug Reactions in Management of Multi Drug Resistant Tuberculosis. Journal of Tuberculosis Research, 3, 27-33.
https://doi.org/10.4236/jtr.2015.32004
[14]  Taki, H., Ogawa, K., Murakami, T. and Nikai, T. (2008) Epidemiological Survey of Hyperuricemia as an Adverse Reaction to Antituberculous Therapy with Pyrazinamide. Kekkak, 83, 497-501.
[15]  Baghaei, P., Tabarsi, P., Dorriz, D., Marjani, M., Shamaei, M., Pooramiri, M.V., et al. (2011) Adverse Effects of Multidrug-Resistant Tuberculosis Treatment with a Standardized Regimen. American Journal of Therapeutics, 18, 29-34.
https://doi.org/10.1097/MJT.0b013e3181c0806d
[16]  Dugga, L.P. and Sarkar, M. (2007) Audiologic Monitoring of Multi-Drug Resistant Tuberculosis Patients on Aminoglycoside Treatment with Long Term Follow-Up. BMC Ear Nose Throat Disorder, 7, 1-7.
[17]  Kapadia, V.K. and Tripathi, S. (2013) Analysis 63 Patients of MDR TB on DOTS Plus Regimen. Gujarat Medical Journal, 68, 52-57.

Full-Text

comments powered by Disqus